Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

I am a 64 year old male, work out consistentIy,

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2015
Answered : 411 Questions
Question
I am a 64 year old male, work out consistentIy, am 6 feet tall and weigh 180 pounds. I was recently diagnosed with Deep Vein Thrombosis. My doctor gave me Xarelto. Are there foods I should avoid?
My leg and ankle are still slightly swollen and it has been 6 days since I started the Xarelto.
Would a massage help?
Is there a way to break up the blood clots. There are old ones from a trip to Europe about 5 weeks ago and some new ones behind my knees and in my ankle area. Thanks so much.
Posted Wed, 22 Nov 2017 in null
 
 
Answered by Dr. Rudina Balliu 1 hour later
Brief Answer:
The massage will be good

Detailed Answer:
Hello There! Thank you for asking Health Care Magic. I have gone through your question and i understand your concern.

From the information you write i can see that that you are in the right treatment Xarelto ( rivaroxaban ).This drug will prevent any other episode of DVT ( Deep vein thrombosis) by preventing any new blood clots formation.
Your BMI index ( 24.4 ) is normal, your do regular physical activity and this is very good.
Yes, you can massage your legs, this will help the blood circulation, since one of the reasson of DVT is that the blood circulation in your veins is not good.
I would suggest to follow these advices also :
-Avoid fatty food as much as you can.
-Avoid standing or sitting for a long time , try to move your legs, the leg muscles will help the blood circulation.
-Stop smoking if you do.
-Keep doing physical activity especially lower body excercise.
-Use elastic socks for compression.
-Raise your legs .
Your varicous vein can not disappear (only surgery , cause they already have lost elasticity) if you already have them. Sometimes you can prevent them by folllowing the advices above.


Hope the answer is helpfull!
Wish you good health .
Take Care!
Dr Balliu.
Above answer was peer-reviewed by
 
Follow-up: I am a 64 year old male, work out consistentIy, 1 hour later
Doctor,
A couple questions you did not answer.
is it okay to take the vitamins and drugs I am taking. Especially Viagra. But, really, are they all okay?

Are there foods I should avoid? Someone said XXXXXXX isn't good to take on blood thinners.

Will I get more clots if I take another long drive or airplane trip?

Are there drugs I could take to actually eliminate the clots I have now. I have read that there is medicine that will do that.

Thank you,
Rod Gramer
 
 
Answered by Dr. Rudina Balliu 1 hour later
Brief Answer:
Vitamin E should be stoped

Detailed Answer:
Hello Dear Rod!
Thank you for the follow up.

Let me write again the drugs and vitamins you take: Xarelto (rivaroxaban) Viagra (sydenafil),Zytec ( cetirizine), vitamin D3, vitamin C, vitamin E and Tylenol when needed.

I checked for possible interaction and there may be a moderate interaction between Vitamin E and Xarelto. This vitamin may increase the effects of Xarelto and you may bleed easly.
So i would suggest to stop taking this vitamine while you are on Xarelto treatment.
In case you would like to take vitamin E you need to be monitored by your local doctor regularly.

If you need to take the other medications you are taking,you can do it.

Don't take any painkillers ( Ibuprofen, apirin ) besides Tylenol for the pain.

About the food , you don't have to worry about what , cause there is no interaction between Xarelto and food. Not even with XXXXXXX

For the travelling part , airplane trips and long drive is best to be avoided cause they increase the risk of DVT (clots).

Yes there are drugs for removing the clots you have now , is a group of drug called Thrombolytic agent (streptokinaze..) but there are certain sever and special
situations where we give this .If your doctor did not consider it neccessary , so you don't have to take it.

Hope i have answered all your questions.
Please do let me know if you have any further clariffications.

Take Care!
Dr Balliu.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor